Alert archive / Washington / River Flood Warnings in 2011
River Flood Warning 62, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 27, 2011, 6:04 AM PST for Whatcom County, Washington. It took effect at Nov 27, 2011, 9:41 PM PST. It was in force for 36 min.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2011, 6:04 AM PST (14:04 UTC)
- In effect from
- Nov 27, 2011, 9:41 PM PST
- Expired
- Nov 27, 2011, 10:17 PM PST
- In force
- 36 min
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Whatcom County, WA
The radar
The Seattle radar (KATX), 84 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nooksack River at North Cedarvillle (NRKW1). The gauge peaked at 145.37 ft at Nov 27, 2011, 5:00 PM PST.
- Action stage
- 144.8 ft
- Minor stage
- 146.5 ft
- Moderate stage
- 148 ft
- Major stage
- 150 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12210700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
485 WGUS46 KSEW 271404 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 604 AM PST SUN NOV 27 2011 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... NOOKSACK RIVER AT NORTH CEDARVILLE AFFECTING WHATCOM COUNTY. .FLOOD BULLETIN NO. 1 HEAVY RAIN HAS FALLEN OVER THE NORTH CASCADES FROM SATURDAY AFTERNOON THROUGH EARLY THIS MORNING...WITH ROUGHLY 1 TO 3 INCHES OF RAIN BETWEEN NOON SATURDAY AND 6 AM THIS MORNING. WITH SNOW LEVELS UP AROUND 7000 FEET JUST ABOUT ALL THE PRECIPITATION FALLING OVER THE NOOKSACK RIVER BASIN HAS BEEN RAIN. HEAVY RAIN WILL CONTINUE OVER THE AREA THROUGH UNTIL A COLD FRONT MOVES ACROSS THE AREA LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC073-272304- /O.NEW.KSEW.FL.W.0062.111128T0425Z-111128T1630Z/ /NRKW1.1.ER.111128T0425Z.111128T0600Z.111128T0730Z.NO/ 604 AM PST SUN NOV 27 2011 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE NOOKSACK RIVER AT NORTH CEDARVILLE * FROM THIS EVENING TO MONDAY MORNING. * AT 5:15 AM SUNDAY THE STAGE WAS 141.3 FEET. * FLOOD STAGE IS 146.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 8 PM SUNDAY AND CREST NEAR 146.6 FEET AROUND 10 PM SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 146.5 FEET...THE NOOKSACK RIVER WILL CAUSE SHALLOW FLOODING OF LOW PASTURE LANDS ALONG THE RIVER DOWNSTREAM THROUGH LYNDEN. $$ WEATHER.GOV/SEATTLE
2 follow-up statements
852
WGUS86 KSEW 272255
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PST SUN NOV 27 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NOOKSACK RIVER AT NORTH CEDARVILLE AFFECTING WHATCOM COUNTY.
.FLOOD BULLETIN NO. 4
NORTH WEST REGION
HEAVY RAIN LAST NIGHT AND THIS MORNING OVER THE NORTH CASCADES WILL
DRIVE THE NOOKSACK RIVER AT NORTH CEDARVILLE ABOVE FLOOD STAGE TONIGHT.
MINOR FLOODING IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC073-280755-
/O.EXT.KSEW.FL.W.0062.111128T0541Z-111128T1558Z/
/NRKW1.1.ER.111128T0541Z.111128T0600Z.111128T0658Z.NO/
255 PM PST SUN NOV 27 2011
THE FLOOD WARNING CONTINUES FOR
THE NOOKSACK RIVER AT NORTH CEDARVILLE
* FROM 10 PM SUNDAY UNTIL MONDAY MORNING.
* AT 2:15 PM SUNDAY THE STAGE WAS 144.8 FEET.
* FLOOD STAGE IS 146.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 PM
SUNDAY AND CREST NEAR 146.6 FEET AROUND 10 PM SUNDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE LATE TONIGHT.
* IMPACT...AT 146.5 FEET...THE NOOKSACK RIVER WILL CAUSE SHALLOW
FLOODING OF LOW PASTURE LANDS ALONG THE RIVER DOWNSTREAM THROUGH
LYNDEN.
$$
WEATHER.GOV/SEATTLE366
WGUS86 KSEW 280617
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1017 PM PST SUN NOV 27 2011
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NOOKSACK RIVER AT NORTH CEDARVILLE AFFECTING WHATCOM COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 6.
OLYMPIC PENINSULA REGION
THE SKOKOMISH RIVER HAS CRESTED AND WILL FALL BELOW FLOOD STAGE
MONDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON.
&&
WAC045-281517-
/O.EXT.KSEW.FL.W.0063.000000T0000Z-111128T1940Z/
/SRPW1.1.ER.111127T2150Z.111128T0230Z.111128T1040Z.NO/
1017 PM PST SUN NOV 27 2011
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL MONDAY MORNING.
* AT 10:00 PM SUNDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 16.9 FEET AT 6 PM SUNDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY MONDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WAC073-280647-
/O.CAN.KSEW.FL.W.0062.000000T0000Z-111128T1558Z/
/NRKW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1017 PM PST SUN NOV 27 2011
THE FLOOD WARNING IS CANCELLED FOR
THE NOOKSACK RIVER AT NORTH CEDARVILLE
* AT 9:15 PM SUNDAY THE STAGE WAS 144.7 FEET.
* FLOOD STAGE IS 146.5 FEET.
$$
WWW.WEATHER.GOV/SEATTLEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 27, 3:48 AM PST, 2 hours 16 minutes earlier.
Area forecast discussion, Nov 27, 3:48 AM PST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
348 AM PST SUN NOV 27 2011
.SYNOPSIS...A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WESTERN
WASHINGTON TODAY...BRINGING RAIN AND AREAS OF WINDY CONDITIONS. WEAK
HIGH PRESSURE WILL MOVE OVER THE AREA TONIGHT ALLOWING SHOWERS TO
DECREASE THIS EVENING AND PARTLY SUNNY WEATHER ON MONDAY. AN UPPER
LEVEL TROUGH WILL BRING SCATTERED SHOWERS TO THE AREA TUESDAY AND
WEDNESDAY. A STRONG UPPER LEVEL RIDGE WILL BRING DRY AND COOLER
WEATHER LATE THIS WEEK.
&&
.SHORT TERM...A STRONG AND WET COLD FRONT OVER SOUTHERN B.C. WILL
MOVE SOUTH ACROSS W WA TODAY. MODELS BRING THE SW-NE ORIENTED FRONT
TO THE N COAST AT 18Z AND TO JUST SE OF PUGET SOUND AT 00Z. VERY
WINDY CONDITIONS CONTINUE OVER PARTS OF THE COAST AND OVER MOST OF
THE NORTH INTERIOR...BUT SO FAR ONLY A FEW SPOTS HAVE GOTTEN INTO
WIND ADVISORY RANGE. MODELS INDICATE THAT PEAK WINDS SHOULD BE
OCCURRING THROUGH ABOUT 14Z THEN DECREASE AS THE APPROACH OF THE
FRONT SHIFTS THE PRESSURE GRADIENT FROM SOUTH TO MORE SOUTHWEST.
WILL LEAVE THE HIGH WIND WARNINGS FOR THE COAST AND NORTH INTERIOR
IN PLACE...LIKELY LETTING THEM EXPIRE AT 9 AM AS PREVIOUSLY PLANNED.
HEAVY RAIN HAS BEEN FALLING OVER THE NORTH CASCADES WITH 1 TO 1.6
INCHES SO FAR SINCE 6 PM. MUCH LESS HAS BEEN FALLING OVER THE
OLYMPICS. 00Z UIL SOUNDING HAD THE FREEZING LEVEL AT 7900 FEET SO
THE SNOW LEVEL IS IN THE 7000 TO 7500 FOOT RANGE. WILL LEAVE THE
FLOOD WATCH FOR SELECTED COUNTIES UP FOR NOW.
RAIN WILL CHANGE OVER TO SCATTERED SHOWERS BEHIND THE FRONT BY THIS
EVENING...BUT THE SHOWER AREA OFFSHORE BEHIND THE FRONT DOES NOT
LOOK ALL THAT IMPRESSIVE ON SATELLITE IMAGERY. ONSHORE WEST FLOW
BEHIND THE FRONT WILL SEND A SURGE OF W WIND THROUGH THE STRAIT OF
JUAN DE FUCA THIS AFTERNOON FOR BREEZY TO WINDY CONDITIONS ALONG THE
STRAIT AND OVER WHIDBEY ISLAND. THIS ONSHORE FLOW WILL ALSO SET UP A
CONVERGENCE ZONE OVER NORTH PUGET SOUND LATE THIS AFTERNOON AND
EVENING.
AN UPPER LEVEL AND SURFACE RIDGE MOVE OVER W WA AS EXPECTED ON
MONDAY FOR A DRY PERIOD. WITH ALL THE RAIN TODAY PROVIDING LOW LEVEL
MOISTURE...FOLLOWED BY CLEARING TONIGHT AND LIGHT WINDS
MONDAY...THERE WILL BE AREAS OF FOG FORMING EARLY MONDAY MORNING.
WILL KEEP PUGET SOUND AND THE SW INTERIOR PARTLY SUNNY WITH THE
EXPECTATION THAT THE FOG AND LOW STRATUS WILL BURN OFF IN THE EARLY
AFTERNOON...LEAVING HIGH CLOUDS OVER THE AREA.
MODELS HAVE NOT QUITE SETTLED DOWN WITH THE WEAKER SYSTEM THAT
SHOULD REACH THE AREA TUESDAY AND WEDNESDAY. THE GFS BRINGS PRECIP
IN EARLIER THAN THE NAM...PRESUMABLY BECAUSE OF AN AREA OF WEAK WARM
ADVECTION OUT AHEAD OF THE APPROACHING UPPER LEVEL TROUGH. MODELS
HAVE BEEN FAIRLY CONSISTENT WITH THE UPPER LEVEL TROUGH ITSELF WITH
SHOWERS TUESDAY NIGHT INTO SOMETIME WEDNESDAY MORNING. KAM
.LONG TERM...MODELS MAY BE SPEEDING UP JUST A TAD WITH THE PASSING
UPPER LEVEL TROUGH ON WEDNESDAY. CURRENT FORECASTS HAVE SHOWERS
CONTINUING ALL DAY BUT THE LATEST 06Z GFS/NAM SUGGEST PRECIP WILL BE
DONE BY 12Z WEDNESDAY OR SHORTLY AFTER.
BOTH GFS/ECMWF BUILD A STRONG UPPER LEVEL RIDGE JUST OFFSHORE ALONG
135W ON WEDNESDAY WITH COOL DRY N FLOW ALOFT DEVELOPING OVER W WA. A
SURFACE HIGH OVER B.C. WILL PROVIDE N LOW LEVEL FLOW. THE MODELS
HAVE BEEN INCONSISTENT IN HOW THE RIDGE EVOLVES THURSDAY THROUGH
SUNDAY...BUT FOR NOW THIS PERIOD LOOKS DRY. 00Z GFS/ECMWF TRIED TO
BRING A WEAK SHORTWAVE TROUGH ACROSS THE AREA AROUND FRIDAY IN NW
FLOW ALOFT...BUT THE 06Z GFS HAS BACKED AWAY FROM THIS. KAM
&&
.HYDROLOGY...THE APPROACHING COLD FRONT HAS BROUGHT HEAVY RAIN TO
THE NORTH CASCADES OVERNIGHT...WITH 1 TO 1.6 INCHES AT MOUNT BAKER
FROM 6 PM THROUGH 2 AM...ABOUT 0.20 INCHES PER HOUR. SNOW LEVELS
REMAIN ABOVE 7000 FEET SO PRETTY MUCH ALL THE PRECIP OVER THE RIVER
BASINS WILL BE RAIN. PRECIPITABLE WATER VALUES IN THE AIR MASS
OFFSHORE FEEDING THE FRONT ARE IN THE 1.00 TO 1.10 RANGE SO THE
HEAVY RAIN OVER THE N CASCADES WILL CONTINUE THROUGH 18Z. HEAVY RAIN
MAY BE SPOTTIER FARTHER SOUTH...BUT THE FINNEY CREEK RAWS THAT IS
JUST NORTH OF THE STILLIGUAMISH DRAINAGE HAS PICKED UP 1.2 INCHES
OVERNIGHT. MUCH LESS RAIN HAS FALLEN OVER THE OLYMPICS. WILL LEAVE
THE FLOOD WATCH UP THAT IS AIMED AT THE
NOOKSACK...STILLIGUAMISH...AND SKOKOMISH RIVERS...AND SEE WHAT THE
MORNING RIVER MODELS INDICATE AFTER INGESTING THE OVERNIGHT PRECIP.
LAST NIGHTS RIVER MODELS INDICATED THE STILLIGUAMISH COULD POSSIBLY
REACH FLOOD STAGE LATE THIS AFTERNOON. KAM
&&
.AVIATION...A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
TODAY. STRONG WEST/SOUTHWEST FLOW ALOFT WILL BECOME MODERATE
NORTHWEST THIS AFTERNOON AND EVENING. AIR MASS MOIST AND STABLE.
STRONG SOUTHEAST SURFACE WINDS...MAINLY COAST AND NORTH INTERIOR...
WILL EASE AND BECOME MORE WESTERLY BEHIND THE FRONT LATER TODAY.
CEILINGS WILL DETERIORATE EARLY THIS MORNING AND WILL LIKELY BE MVFR
IN RAIN AT ALL TERMINALS INTO THE EARLY AFTERNOON. SOME CLEARING AND
IMPROVEMENT IS LIKELY LATE TODAY BEHIND THE FRONT AS RAIN CHANGES TO
SHOWERS. A CONVERGENCE ZONE WILL LIKELY FORM LATE IN THE DAY NORTH
OF SEATTLE.
KSEA...WINDS WILL BE SOUTHERLY 6-10 KT EARLY THIS MORNING THEN
INCREASE TO 12G20 KT AFTER 12Z. SCHNEIDER
&&
.MARINE...A STRONG FRONTAL SYSTEM WILL BRING GALE FORCE SOUTHERLY
WINDS TO MOST WATERS THIS MORNING WITH POSSIBLE STORM FORCE WINDS
NORTH COAST AND NORTHERN INLAND WATERS. A WESTERLY GALE IS LIKELY
FOR A FEW HOURS IN THE STRAIT OF JUAN DE FUCA THIS AFTERNOON BEHIND
THE FRONT.
HIGH TIDE OVER THE NORTH IS AROUND 7 AM THIS MORNING. THIS WOULD
COINCIDE WITH THE HIGHEST SOUTHEAST WINDS. THOUGH LITTLE POSITIVE
ANOMALY IS LIKELY FROM THE INVERSE BAROMETRIC EFFECT...THE WINDS
COULD CAUSE MINOR COASTAL FLOODING IN LOW LYING AREAS EXPOSED TO
LONG SOUTHEAST FETCHES OVER WATER. A COASTAL FLOOD ADVISORY FOR LAND
AREAS AROUND THE NORTHERN INLAND WATERS IS IN EFFECT TO COVER THIS.
WEAK HIGH PRESSURE WILL BUILD OVER THE WATERS STARTING LATE TODAY
AND WILL CONTINUE INTO THE MIDDLE PART OF THE WEEK FOR FAIRLY LIGHT
WINDS. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING UNTIL 9 AM PST SUNDAY FOR THE NORTH INTERIOR
AND COAST.
COASTAL FLOOD ADVISORY FROM 5 AM TIL 9 AM PST SUNDAY FOR MUCH
OF THE NORTH INTERIOR.
FLOOD WATCH FROM 4 AM PST SUNDAY THROUGH MONDAY AFTERNOON FOR
WHATCOM...SNOHOMISH...AND MASON COUNTIES.
PZ...STORM WARNING NORTH COAST AND NORTHERN INLAND WATERS.
.GALE WARNING ALL OTHER WATERS EXCEPT PUGET SOUND.
.SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.
.SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 11:45 AM PST | River Flood Advisory | SEW | Mason | 3 hr |
| Nov 27, 1:00 PM PST | River Flood Warning | SEW | Mason | 17 hr |
Nearby
River Flood Warnings in Washington, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.